Alert archive / New York / Flash Flood Watches in 2010

Flash Flood Watch 2, NWS Buffalo, NY

July 9, 20109 counties in New York

NWS Buffalo, NY issued this flash flood watch at Jul 9, 2010, 4:35 AM EDT for 9 counties in New York. It took effect at Jul 9, 2010, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2010, 4:35 AM EDT (08:35 UTC)
In effect from
Jul 9, 2010, 2:00 PM EDT
Expired
Jul 9, 2010, 10:05 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 119 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WGUS61 KBUF 090835
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT FRI JUL 9 2010

...LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS
NORTHERN NEW YORK THIS AFTERNOON INTO TONIGHT...

.A WEAK BOUNDARY STALLED NEAR EAST-CENTRAL PORTIONS OF NEW YORK
STATE WILL SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. THE COMBINATION OF MOIST AIR IN THE
ATMOSPHERE AND A LIGHT FLOW ALOFT WILL CAUSE THE POTENTIAL FOR
FLASH FLOODING IN THE NORTH COUNTRY THIS AFTERNOON INTO TONIGHT.
HEAVIER RAIN WILL BE LOCALIZED...HOWEVER SOME LOCATIONS MAY
RECEIVE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. A SLOW MOVING
COLD FRONT WILL CROSS THE REGION THIS EVENING...BRINGING ANOTHER
STEADIER ROUND OF RAIN BEFORE SWEEPING THE MOIST AIR MASS OUT
DURING THE EARLY MORNING HOURS TONIGHT.

NYZ007-008-091700-
/O.NEW.KBUF.FF.A.0002.100709T1800Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
435 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK...
 INCLUDING THE FOLLOWING COUNTIES...JEFFERSON AND LEWIS.

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN SLOW
  MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH OUTDOORS PLANS THIS FRIDAY EVENING IN THE NORTH COUNTRY
SHOULD BE ALERT FOR SUDDEN RISES ON CREEKS AND STREAMS IN THE
NORTH COUNTRY. RAINFALL IN NEARBY LOCATIONS CAN FLOW
ELSEWHERE...SOMETIMES RAPIDLY FILLING PREVIOUSLY LOW CREEK BEDS.
RAINFALL AMOUNTS WILL VARY BY LOCATION. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL
4 follow-up statements
704 
WGUS61 KBUF 091414
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1014 AM EDT FRI JUL 9 2010

...LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS THE
GENESEE VALLEY AND FINGER LAKES REGION INTO NORTHERN NEW YORK THIS
AFTERNOON AND TONIGHT...

.A WEAK BOUNDARY STALLED OVER CENTRAL NEW YORK WILL SERVE AS A
FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE
COMBINATION OF MOIST AIR IN THE ATMOSPHERE AND A LIGHT FLOW ALOFT
WILL CAUSE THE POTENTIAL FOR FLASH FLOODING. HEAVY RAIN WILL BE
LOCALIZED...HOWEVER SOME LOCATIONS MAY RECEIVE RAINFALL AMOUNTS IN
EXCESS OF TWO INCHES. A SLOW MOVING COLD FRONT WILL CROSS THE
REGION THIS EVENING...BRINGING ANOTHER STEADIER ROUND OF RAIN
BEFORE SWEEPING THE MOIST AIR MASS OUT LATE TONIGHT.

NYZ003>006-013-014-021-092215-
/O.EXA.KBUF.FF.A.0002.100709T1800Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...GENESEO...CANANDAIGUA...WELLSVILLE
1014 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL AND WESTERN 
 NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW 
 YORK...NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...
 ALLEGANY...LIVINGSTON...MONROE...ONTARIO AND WAYNE.

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN SLOW
  MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH OUTDOORS PLANS THIS FRIDAY EVENING IN THE NORTH
COUNTRY SHOULD BE ALERT FOR SUDDEN RISES ON CREEKS AND STREAMS IN
THE NORTH COUNTRY. RAINFALL IN NEARBY LOCATIONS CAN FLOW
ELSEWHERE...SOMETIMES RAPIDLY FILLING PREVIOUSLY LOW CREEK BEDS.
RAINFALL AMOUNTS WILL VARY BY LOCATION.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

NYZ007-008-092215-
/O.CON.KBUF.FF.A.0002.100709T1800Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1014 AM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
 COUNTIES...JEFFERSON AND LEWIS.

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN SLOW
  MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH OUTDOORS PLANS THIS FRIDAY EVENING IN THE NORTH
COUNTRY SHOULD BE ALERT FOR SUDDEN RISES ON CREEKS AND STREAMS IN
THE NORTH COUNTRY. RAINFALL IN NEARBY LOCATIONS CAN FLOW
ELSEWHERE...SOMETIMES RAPIDLY FILLING PREVIOUSLY LOW CREEK BEDS.
RAINFALL AMOUNTS WILL VARY BY LOCATION.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

ZAFF
339 
WGUS61 KBUF 091944
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT FRI JUL 9 2010

...LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS THE
GENESEE VALLEY AND FINGER LAKES REGION INTO NORTHERN NEW YORK TONIGHT...

.A SLOW MOVING COLD FRONT MOVING TOWARD CENTRAL NEW YORK WILL SERVE AS A
FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT. THE COMBINATION OF MOIST
AIR AND A LIGHT FLOW ALOFT WILL CAUSE THE POTENTIAL FOR FLASH
FLOODING. HEAVY RAIN WILL BE LOCALIZED...HOWEVER SOME LOCATIONS
MAY RECEIVE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES.

NYZ003>008-013-014-021-100345-
/O.CON.KBUF.FF.A.0002.000000T0000Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...WATERTOWN...LOWVILLE...GENESEO...CANANDAIGUA...
WELLSVILLE
344 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE 
 FOLLOWING COUNTIES...IN CENTRAL NEW YORK...JEFFERSON...LEWIS...
 NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...ALLEGANY...
 LIVINGSTON...MONROE...ONTARIO AND WAYNE.

* UNTIL 2 AM EDT SATURDAY

* SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN SLOW
  MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH OUTDOORS PLANS THIS FRIDAY EVENING IN THE NORTH
COUNTRY SHOULD BE ALERT FOR SUDDEN RISES ON CREEKS AND STREAMS IN
THE NORTH COUNTRY. RAINFALL IN NEARBY LOCATIONS CAN FLOW
ELSEWHERE...SOMETIMES RAPIDLY FILLING PREVIOUSLY LOW CREEK BEDS.
RAINFALL AMOUNTS WILL VARY BY LOCATION.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

ZAFF
015 
WGUS61 KBUF 092239
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT FRI JUL 9 2010

...LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS THE
UPPER GENESEE VALLEY AND PORTIONS OF THE FINGER LAKES REGION INTO
NORTHERN NEW YORK TONIGHT...

.A SLOW MOVING COLD FRONT OVER CENTRAL NEW YORK WILL SERVE AS A FOCUS
FOR SHOWERS AND THUNDERSTORMS TONIGHT. THE COMBINATION OF MOIST
AIR AND A LIGHT FLOW ALOFT WILL CAUSE THE POTENTIAL FOR FLASH
FLOODING. HEAVY RAIN WILL BE LOCALIZED...HOWEVER SOME LOCATIONS
MAY RECEIVE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES.

NYZ003-013-092345-
/O.CAN.KBUF.FF.A.0002.000000T0000Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
639 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR MONROE AND LIVINGSTON COUNTIES HAS BEEN
CANCELLED. WHILE SOME LIGHT RAIN WILL LINGER ACROSS THE MIDDLE
AND LOWER PORTIONS OF THE GENESEE VALLEY THROUGH 730 OR 8 PM...THE
THREAT FOR ADDITIONAL HEAVY RAIN AND FLOODING HAS ENDED. 

$$

NYZ004>008-014-021-100600-
/O.CON.KBUF.FF.A.0002.000000T0000Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE...CANANDAIGUA...WELLSVILLE
639 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...IN CENTRAL NEW YORK...JEFFERSON...LEWIS...
  NORTHERN CAYUGA AND OSWEGO. IN WESTERN NEW YORK...ALLEGANY...
  ONTARIO AND WAYNE.

* UNTIL 2 AM EDT SATURDAY

* SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN SLOW
  MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH OUTDOORS PLANS THIS FRIDAY EVENING IN THE NORTH
COUNTRY SHOULD BE ALERT FOR SUDDEN RISES ON CREEKS AND STREAMS IN
THE NORTH COUNTRY. RAINFALL IN NEARBY LOCATIONS CAN FLOW
ELSEWHERE...SOMETIMES RAPIDLY FILLING PREVIOUSLY LOW CREEK BEDS.
RAINFALL AMOUNTS WILL VARY BY LOCATION.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

JJR
075 
WGUS61 KBUF 100205
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EDT FRI JUL 9 2010

NYZ004>008-014-021-100315-
/O.CAN.KBUF.FF.A.0002.000000T0000Z-100710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE...CANANDAIGUA...WELLSVILLE
1005 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW
YORK HAS BEEN CANCELLED. WHILE SOME LIGHT TO OCCASIONALLY MODERATE 
SHOWERS WILL LINGER ACROSS ALLEGANY COUNTY...PORTIONS OF THE
FINGER LAKES...AND NORTH COUNTRY THROUGH THE EARLY OVERNIGHT
HOURS...THE THREAT FOR ADDITIONAL HEAVY RAIN AND FLOODING HAS
ENDED.

$$

JJR

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 4:05 AM EDT, 30 minutes earlier.

Area forecast discussion, Jul 9, 4:05 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
405 AM EDT FRI JUL 9 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE EASTERN LAKES TODAY WHICH WILL
BRING A ROUND OF SHOWERS AND THUNDERSTORMS TODAY...WITH SOME LOCALLY
HEAVY RAINFALL POSSIBLE. RELIEF FROM THE HEAT AND HUMIDITY WILL
FOLLOW THE FRONT SATURDAY AND SUNDAY AS HIGH PRESSURE RIDGES FROM
THE MID WESTERN STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BUSY FORECAST PERIOD...WITH THE POTENTIAL FOR HEAVY RAINFALL THE
MAIN FORECAST ISSUE FOR TODAY AND TONIGHT. THE INGREDIENTS WILL MOVE
INTO PLACE...WITH UPSTREAM UPPER AIR OBS SUPPORTING MODELS WHICH
FORECAST PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2 INCHES. IN
ADDITION...A SLOW MOVING FRONTAL BOUNDARY WILL MOVE ACROSS THE
REGION...WITH A GENERALLY LIGHT FLOW OF LESS THAN 15 KTS BELOW 700
MB. IN ADDITION...A PRE-FRONTAL CONVERGENCE BOUNDARY WHICH HAS
ALREADY SPAWNED SLOW MOVING THUNDERSTORMS WILL REMAIN NEAR EASTERN
PORTIONS OF THE CWA...AND MAY SERVE AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...WITH ANOTHER ROUND IN THE SAME AREAS
TONIGHT.

WHILE TRYING NOT TO OVERSIMPLIFY...DIVIDE PRECIPITATION INTO TWO
CATEGORIES FOR THIS EVENT. THE FIRST IS RAIN WITH THE FRONTAL
BOUNDARY ITSELF...WITH MODELS GENERALLY CONSISTENT IN A MORE STEADY
BAND DEVELOPING JUST BEHIND THE SURFACE FRONT. THIS AREA WILL BE THE
STEADIER BAND...WITH LOW LEVEL FORCING DUE TO THE FRONT PROVIDING A
FOCUS...AND THUS BRINGING A MORE SOLID LINE OF RAIN. NAM12/RGEM/HRRR
ALL TEND TO SHOW THIS AS LESS CONVECTIVE LOOKING...WITH A HIGHER
CONFIDENCE THAT QPFS WILL BE FAIRLY CONSISTENT IN THE .50 TO 1.25
RANGE WITH THIS BAND...WHILE CONVECTIVE ELEMENTS WILL STILL BE
EVIDENT. USE RGEM/NAM12/HRRR CONSENSUS FOR TIMING THIS BAND...WITH
THIS FORECAST PACKAGE PUSHING BACK TIMING A COUPLE HOURS FROM
PREVIOUS FORECAST BASED ON THIS CONSENSUS AND RADAR TRENDS WHICH ARE
ALSO IN LINE. THIS FOCUS WILL SLOWLY CROSS FROM WEST TO EAST...WITH
RAIN MOVING INTO BUFFALO AND VICINITY ROUGHLY NOON...ROCHESTER MID
TO LATE AFTERNOON...WITH THE BOUNDARY EXITING TO THE EAST OF
WATERTOWN AFTER MIDNIGHT TONIGHT.

THE SECOND AREA OF RAIN WILL BE ASSOCIATED WITH A PRE-FRONTAL
CONVERGENCE BOUNDARY. THIS BOUNDARY SHOWS UP ON LARGE SCALE IR
SATELLITE/RADAR LOOPS NICELY...ROUGHLY EXTENDING FROM CENTRAL
VIRGINIA ALL THE WAY NORTH ACROSS EAST-CENTRAL NEW YORK STATE.
GFS/EUROPEAN APPEAR TO LACK THE RESOLUTION TO PICK UP ON THIS
BOUNDARY...BUT BASED ON ACTIVITY ALONG IT...FEEL NAM12/RGEM/HRRR ARE
ON THE RIGHT TRACK IN SHOWING CONVECTIVE ACTIVITY ALONG IT. DESPITE
THE HIGH QPFS...ACTIVITY ALONG THE BOUNDARY SHOULD HAVE
BREAKS...HOWEVER SHOWERS AND THUNDERSTORMS WHICH DO DEVELOP WILL
BRING HEAVY RAIN...AND WILL NOT MOVE VERY MUCH. THUS QPF FORECAST IS
MINIMALLY USEFUL...WITH SIGNIFICANT VARIATIONS IN RAINFALL AMOUNTS
EXPECTED NEAR THIS CONVERGENCE BOUNDARY. BASED ON SLOW MOVING CELLS
AND PRECIPITABLE WATER VALUES...SEE A POTENTIAL FOR 2 TO 4 INCHES OF
RAIN FROM SLOW MOVING STORMS WHICH DO DEVELOP ALONG THIS. DRY
WEATHER THE PAST WEEK HAS ALLOWED FLASH FLOOD GUIDANCE TO INCREASE
TO AROUND 3 INCHES...BUT THIS EVENT HAS THE POTENTIAL TO EXCEED
THAT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS
BOUNDARY DURING THE AFTERNOON HOURS...CONTINUING AS STEADIER
PRECIPITATION FROM THE FRONTAL BOUNDARY MOVES INTO EASTERN PORTIONS
OF THE CWA THIS EVENING.

SO BASED ON THE ABOVE AND COORDINATION WITH NEIGHBORING
OFFICES...WILL ISSUE A FLASH FLOOD WATCH FOR LEWIS AND JEFFERSON
COUNTIES...WHICH ARE CLOSEST TO THIS BOUNDARY. HAVE SLIGHTLY LOWER
CONFIDENCE TO THE WEST...BUT EXPECT DAY SHIFT WILL HAVE TO EVALUATE
EXPANDING THE WATCH WEST...DEPENDING ON WHERE THIS BOUNDARY
MEANDERS. ULTIMATELY FEEL THIS INFORMATION WILL BE IMPORTANT TO
PROPERLY OUTLINING THE WATCH...WITH SOME WESTWARD EXPANSION OF THE
WATCH VERY POSSIBLE. OTHERWISE...QPFS SHOULD BE LESS WEST OF
ROCHESTER. THE ONLY ISSUE HERE WOULD BE THE POTENTIAL FOR URBAN
FLOOD ISSUES...WHERE HIGHER FLASH FLOOD GUIDANCE IS LESS OF AN
ISSUE. WILL HAVE TO MONITOR THE BUFFALO AND ROCHESTER METRO AREAS
TODAY.

THE OTHER AND LESS PRESSING ISSUE TODAY IS THE POTENTIAL FOR SEVERE
WEATHER. BASICALLY WIND FIELD DOES NOT SUPPORT ORGANIZED
CONVECTION...HOWEVER ML CAPES WILL GROW TO 1000 - 2000 J/KG...WITH
PULSE CONVECTION A POSSIBILITY. STRONGER UPDRAFTS MAY SUPPORT
MICROBURSTS IN A FEW CELLS...WHICH WILL BEAR WATCHING THIS
AFTERNOON. ZFP/HEADLINES FOCUS MORE ON THE MORE LIKELY ISSUE OF
FLOODING...HOWEVER ISOLATED DAMAGING WIND GUSTS ARE A POSSIBILITY IN
THUNDERSTORMS...WITH ACTIVITY ACROSS CENTRAL NEW YORK THE MAIN AREA
TO WATCH.

PRECIPITATION SHOULD END FROM WEST TO EAST TONIGHT. PATCHY FOG IS
EXPECTED TONIGHT. WINDS WILL BE MARGINALLY STRONG ENOUGH TO MIX THIS
OUT...WITH A POSSIBILITY OF LOCALLY DENSE FOG IF WINDS ARE NOT
STRONG. THROUGH THE PERIOD...GENERALLY USE A BLEND OF BIAS CORRECTED
SREF AND MOS. LOW CONFIDENCE HOWEVER...WITH BIAS CORRECTED KEYING ON
THE RECENT WARM WEATHER...AND RAW MODEL GUIDANCE LIKELY CORRUPTED BY
CONVECTION...CAN SEE SOME VARIATION IN TODAYS HIGHS ESPECIALLY. THIS
SAID...IT SHOULD BE NOTICEABLY COOLER IN MOST LOCATIONS TODAY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
BY 12Z SATURDAY, THE LATEST GUIDANCE, SHOWS THE BULK OF THE MOISTURE
AND HEAVIEST PRECIP ASSOCIATED WITH THE SLOW MOVING COLD FRONTAL
BNDRY MOVING TO AREAS EAST OF CENTRAL NEW YORK. WILL CARRY CHC POPS
IN THE MORNING OVER THE FAR EASTERN PORTIONS OF THE CWA, MNLY FROM
NORTHERN CAYUGA COUNTY EASTWARD. BY AFTERNOON WILL LOWER POPS TO
ONLY SLGT CHC RANGE EAST OF LK ONTARIO. WILL KEEP ISOLD TSTM THREAT
MNLY EAST OF I-81 DURG THE AFTERNOON AS NAM 12 SHOWS NORTH-SOUTH
AXIS OF SFC CAPES OF 700-1000 J/KG AFTER 18Z.

ELSEWHERE, HIGH PRESSURE BUILDS EAST WITH DRIER AIR FROM THE CENTRAL
LAKES AND SHLD BRING SUNNY/MSTLY SUNNY SKIES WITH TEMPS MAXING OUT
IN THE UPPER 70S TO LOWER 80S. DEW PTS WILL BE LOWERING FROM WEST TO
EAST INTO THE FINGER LKS AS THE DRIER AIR SPREADS EAST FROM THE
CENTRAL LAKES DURG THE DAY, BUT THEY SHLD STAY UP IN THE MID 60S
EAST OF LAKE ONTARIO.

SATURDAY NIGHT THROUGH SUNDAY NIGHT, LOOKS LIKE A FINE WEATHER
PERIOD WITH A WEAK SURFACE HIGH BUILDING OVER THE AREA. DEW POINTS
WILL BE MORE COMFORTABLE THAN THEY HAVE BEEN RECENTLY. EXPECT LOWS
SAT NGT IN THE MID 50S SOUTHERN TIER TO LOWER 60S ELSEWHERE. HIGHS
SUNDAY SHLD EDGE UP A BIT WITH 850 TEMPS OF +14 TO +15C SUPPORTING
HIGHS GENLY IN THE MID 80S WITH UPPER 70S TO LOWER 80S ACROSS THE
SOUTHERN TIER. LOWS SUNDAY NIGHT SHLD RANGE FROM THE LOW TO MID 60S
ACROSS THE LAKE PLAINS TO MID 50S ACROSS THE INTERIOR OF THE
SOUTHERN TIER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WE CAN EXPECT PRETTY MUCH A ZONAL PATTERN THROUGH THIS PERIOD WITH
TEMPERATURES GENERALLY ABOVE NORMAL IN THE 80S THROUGHOUT. SYSTEM
TIMING WILL BE A BIT DIFFICULT BECAUSE OF THE FASTER ZONAL FLOW BUT
AT THIS TIME THE GFS AND THE ECMWF PAINT TUESDAY AS BEING OUR MOST
LIKELY TIME OF THE NEXT REAL THREAT OF SHOWERS AND THUNDERSTORMS. WE
WILL BEGIN TO INTRODUCE CHANCE POPS AS EARLY AS MONDAY NIGHT FROM
WEST TO EAST OVERNIGHT. NOTHING HIGHER THAN CHANCE POPS FOR TUESDAY
AT THIS TIME BUT THIS MAY HAVE TO BE INCREASED AS THE TIME GETS
CLOSER.

AS OF THIS WRITING WEDNESDAY AND THURSDAY LOOK LIKE DRY WARM DAYS IF
THE TIMING OF TUESDAY'S THREAT IS TIMED WELL ENOUGH BUT CONFIDENCE
IS NOT OVERLY HIGH. ANYONE WITH ACTIVITIES ON THOSE DAYS SHOULD STAY
TUNED FOR UPDATED FORECASTS.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THROUGH THIS MORNING...LARGELY EXPECT TAF SITES TO DODGE SHOWERS AND
THUNDERSTORMS THROUGH 12Z...THOUGH ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE OUT THERE. MAIN ISSUE FOR THIS TIME PERIOD IS
VSBY IN HZ/BR WHICH WILL GENERALLY RUN NEAR THE MVFR/VFR CUT-OFF
DURING THE PERIOD. THE EXCEPTION IS JHW...WHICH IS EXPECTED TO LOWER
TO IFR/MVFR THIS MORNING...SIMILAR TO YESTERDAY/S TREND.

BEYOND...TREND BACK TIMING OF SHOWERS A COUPLE HOURS AT MOST
LOCATIONS IN RESPONSE TO 00Z MODEL GUIDANCE WHICH A CONSENSUS IS A
BIT SLOWER THAN PREVIOUS RUNS. FOR NOW...FOCUS ON AROUND A 6 HOUR
PERIOD AT MOST SITES...WITH MEAN MVFR CONDITIONS IN SHRA. EXPECT
CONDITIONS TO BE VARIABLE DURING THIS PERIOD...RANGING FROM LIFR-VFR
AS SITES MOVE IN AND OUT OF HEAVIER SHOWERS. NO SKILL IN PINNING
THIS DOWN THIS FAR OUT...SO TAFS REFLECT A TREND. ALSO...EXPECT
THUNDERSTORMS TO BE EMBEDDED IN THIS LINE...WITH MOST SITES LIKELY TO
SEE A TSTM AT SOME POINT DURING THAT PERIOD...BUT WILL AGAIN WAIT
UNTIL RADAR TRENDS PROVIDE A BETTER OPPORTUNITY FOR TIMING THIS.
THUNDERSTORMS WILL BRING BRIEF HEAVY DOWNPOURS...AND POSSIBLY GUSTY
WINDS.

MODELS CONSISTENT IN BRINGING STEADIEST PRECIPITATION BEHIND THE
FRONTAL BOUNDARY AND WIND SHIFT...AND TAFS REFLECT THIS. EXPECT A
BAND TO BREAK OUT AHEAD OF THE FRONT ACROSS CENTRAL NEW YORK THIS
AFTERNOON...WITH RAIN ASSOCIATED WITH THE FRONT EVENTUALLY CATCHING
UP THIS EVENING. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO
EAST LATE AFTERNOON INTO THIS EVENING.

BEHIND THE FRONT EXPECT SOME FOG AND PERHAPS LOW CIGS AND LOCALLY
DENSE FOG TO DEVELOP. LOW CONFIDENCE DURING THIS PERIOD...WITH THE
AMOUNT OF MIXING BEHIND THE FRONT MARGINAL TO MIXING OUT LOW
MOISTURE VERSUS ALLOWING RADIATION GROUND FOG AND STRATUS TO DEVELOP.

OUTLOOK...
SATURDAY...MAINLY VFR.
SUNDAY AND MONDAY...VFR.
MONDAY NIGHT AND TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY...WITH A GENERALLY LIGHT FLOW EXPECTED TO CONTINUE. THE
BIGGEST IMPACT TODAY WILL BE SHOWERS AND THUNDERSTORMS WHICH WILL
BRING LOCALLY HEAVY DOWNPOURS...LIGHTING...AND POSSIBLY GUSTY WINDS.
THIS WILL END FROM WEST TO EAST TONIGHT...WITH FAIR WEATHER EXPECTED
FOR THE WEEKEND.

&&

.CLIMATE...
TODAY WAS THE 4TH DAY OF OUR HEAT WAVE...THE FIRST IN THREE
YEARS. ROCHESTER'S 93 WAS THEIR 4TH CONSEC DAY OF 90S...LONGEST
STRETCH IN FIVE YEARS (7/11-14/05). BUFFALO FINALLY TOPPED THE 90
MARK...WITH THE MAX OF 92 THE HOTTEST DAY IN NEARLY 3 YEARS...(93
ON 8/1/07). WATERTOWN REACHED 90 FOR FIRST TIME IN TWO YEARS (7/8/08).

THE ENTIRE AREA HAS BEEN RAINLESS AND SUNNY FOR TEN DAYS
NOW...AND RAIN IS NEEDED FOR THE PARCHED TOPSOILS. AND...BUF IS
RUNNING AT 96 PERCENT OF POSSIBLE SUNSHINE FOR JULY'S FIRST 8 DAYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NYZ007-008.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...APFFEL
MARINE...APFFEL/JJP
CLIMATE...SFM
Hazardous weather outlook, Jul 8, 5:28 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
528 AM EDT THU JUL 8 2010

NYZ001>008-010>014-019>021-085-090930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
528 AM EDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES AWAY FROM THE LAKES WILL CLIMB TO BETWEEN 90 AND 95
THIS AFTERNOON. THESE MERCURY READINGS COMBINED WITH MODERATELY
HIGH HUMIDITY LEVELS WILL PRODUCE APPARENT TEMPERATURES IN THE MID
TO UPPER 90S...CLOSE TO DANGEROUS LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD FRONT MOVING EAST ACROSS THE REGION FRIDAY AND FRIDAY NIGHT
WILL BRING RELIEF FROM THE RECENT HOT SPELL. IT WILL SPREAD
SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...FROM
WEST TO EAST ACROSS THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT.
EARLY ESTIMATES OF RAINFALL TOTALS OF AROUND AN INCH ARE POSSIBLE
ACROSS WESTERN AREAS...1.25 TO 1.90 INCHES ACROSS THE GENESEE
VALLEY AND WESTERN FINGER LAKES...AND 1.25 TO 2 INCHES ACROSS
AREAS EAST OF LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-090930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
528 AM EDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 9, 12:32 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 AM EDT FRI JUL 9 2010

NYZ008-090545-
LEWIS NY-
1232 AM EDT FRI JUL 9 2010

...LOCALLY HEAVY RAIN TO FALL ACROSS SOUTHWESTERN LEWIS COUNTY...

* AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SLOW MOVING THUNDERSTORM. THIS STORM WILL BRING LOCALLY HEAVY
RAINFALL TO SOUTHWESTERN LEWIS COUNTY...IN AND AROUND THE TOWNS OF
CONSTABLEVILLE...LYONS FALLS...AND PORT LEYDEN. THE STORM IS MOVING
NORTHEAST AT 10 MPH. LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES
ARE POSSIBLE.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4359 7514 4347 7541 4350 7550 4371 7532
      4364 7511 4363 7511 4362 7511

APFFEL
Special weather statement, Jul 9, 1:52 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
152 AM EDT FRI JUL 9 2010

NYZ004-005-090700-
CAYUGA NY-WAYNE NY-
152 AM EDT FRI JUL 9 2010

...SHOWERS TO BRING LOCALLY HEAVY RAINFALL TO EASTERN PORTIONS OF
   WAYNE AND NORTHERN CAYUGA COUNTY...

* AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER DEVELOPING NEAR NORTH ROSE. SHOWERS WILL CONTINUE TO DEVELOP
ACROSS EASTERN PORTIONS OF WAYNE AND NORTHERN CAYUGA COUNTY THROUGH
300 AM...WITH SOME BRINGING LOCALLY HEAVY RAINFALL. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...WITH RAINFALL AMOUNTS OF AN INCH
POSSIBLE IN SOME SPOTS. THE AREA MOST LIKELY TO SEE THIS IS
NORTHEAST OF A SODUS TO CLYDE LINE...EXTENDING TO LAKE ONTARIO AND
FAIR HAVEN.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4328 7661 4307 7690 4322 7711 4329 7698
      4328 7697 4329 7697 4331 7691 4332 7678
      4335 7675 4335 7670 4340 7666 4341 7663

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:32 AM EDTSpecial Weather StatementBUFLewis73 min
Jul 9, 1:52 AM EDTSpecial Weather StatementBUFWayne68 min
Jul 9, 5:36 AM EDTSpecial Weather StatementBUFJefferson69 min
Jul 9, 12:44 PM EDTSpecial Weather StatementBUFJefferson61 min
Jul 9, 1:43 PM EDTSpecial Weather StatementBUFJefferson62 min
Jul 9, 1:48 PM EDTAreal Flood AdvisoryBUFMonroe, Ontario, Wayne117 min
Jul 9, 2:25 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua2 hr
Jul 9, 3:25 PM EDTFlash Flood WarningBUFWayne3 hr
Jul 9, 3:36 PM EDTFlash Flood WarningBUFAllegany, Wyoming2 hr
Jul 9, 3:49 PM EDTAreal Flood AdvisoryBUFLivingston, Monroe, Ontario3 hr
Jul 9, 4:28 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr

Nearby

Flash Flood Watches in New York, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.